Can't decide which brand to continue with. Started with Wockhardt, followed by Actavis

So I am about 40 days on Levo.

25 mcg for 1 week, followed by 2 X 25mcg of Wockhardt to make up the 50mcg

after two packs of Wockhardt, then had 50mcg Actavis.

Ok, so first ever tablet at 25 mcg of Wockhardt, affected my spine, it felt tight. I tried to walk around a supermarket, leaning on trolley and hardly got very far before feeling like I wouldn't make it from the back of shop to front, legs felt really heavy and weak and I felt breathless, just zero energy. After perhaps a week, I had a few short bursts of energy, but generally felt sluggish, but spine had gone back to normal. Had a couple of unsteady moments.

(Do note, I can't hardly do anything like go for walk etc, so housebound most of the time, but was managing the odd shop before Levo, this is due to CFS and agoraphobia that was present before thyroid issues).

Right, so after two packs of Wockhardt, I think I was getting used to it, no miraculous noticeable improvement, just maybe head felt awake and skin a bit smoother.

Then the change to Actavis...immediately I was feeling wonky, best description! Woozy all day and night and much more tired in head as well, although I have insomnia with both. In fact I only know I am due sleep when heart starts getting fluttery (not a good way to go). So I have been on Actavis 50mcg (1 tablet) for a week now. Saw the doctor last week and he's given me the 25mcgs Wockhardt and 50mcg Actavis, but more of the Wockhardt, as I said the Actavis made we worse (as far as I can tell).

Now I am confused, the plan is take 75mcg, he has given me the option of which way I take it, but he also didn't know there is any difference in make!

So do I take 3 x Wockhardt 25mcg????? There lies the question of how high will I have to go and how does taking multiples of Wockhardt raise any risks, ie more lactose, more sucrose, likely for life, risk for diabetes higher??? So, I contacted Wockhardt drug safety email and got a rude reply.....that stupid answer of "we can't assist patients with meds, talk to the doctor", so peeved, I pointed out that I was emailing their link, as a patient (option on link), about drug safety (as per link) to ask about in taking multiples, as they only do 25 mcg. I also asked if they intended to do higher mcgs. Again a stupid reply, quoting on their website they can't advise, talk to doc....and that they only make 25mcgs....ermmm yes I know, that is what I said! Anyway, whilst I was going to revert to taking just Wockhardt and in multiples, which the doc has allowed, I am now so peeved at the idiot who replied so rudely, that I am torn.

It is early days but I think I was better on Wockhardt! I can't be doing with swapping about, but really don't know which to go for. Doctor wants to retest in only a few weeks.

What we could do with is a chart done from survey of as many people as poss, as to determine if one tablet repeatedly comes out as worse, I have seen on here some suit some people, so no need to point that out, I am wondering if one is more problematic.

I have not tried Eltroxin (varients of name) as that wasn't arranged and I went to docs pharmacy, as not able to walk around town! But then that doesn't suit a lot of it would be messing between brands a bit too often...already.

Present dislike of person at Wockhardt Vs Wonky Actavis effects, which may reduce in time? I do prefer the tiddly tablets of Wockhardt (apparently goldshield/eltrox are all bigger)? 50mcg of Actavis is already a bit bigger for an anti-tablet Decisions, decisions!

6 Replies

  • During your adjustment to levothyroxine, you will have good days and bad days - this will undoubtedly be the case which ever brand you take. At the moment, the most important thing is to focus on achieving the correct dose (for you). During the adjustment phase, it is difficult and unwise to single out any particular brand as suiting you better. Symptoms fluctuate too much during this stage to reach a logical conclusion. Once stable, my impression is that only a small proportion of patients clearly prefer one brand to another, but some feel safer remaining on the same manufacturer's product.

    >how does taking multiples of Wockhardt raise any risks, ie more lactose, more sucrose, likely for life, risk for diabetes higher???

    Each tiny tablet contains a few milligrams of lactose, similar to a couple of drops of milk. There is no risk of diabetes.

    >So, I contacted Wockhardt drug safety email and got a rude reply.....that stupid answer of "we can't assist patients with meds, talk to the doctor", so peeved

    Legally, pharmaceutical companies are not permitted to provide clinical advice to patients. Unfortunately, there's not a lot else they can say except 'speak to your doctor'. With respect to Wockhardt only selling 25mcg tablets, this has been the case for years. I've not heard that they are going to launch 50mcg or 100mcg - I wouldn't count on it.

    Hope this helps,


  • Many thanks for your most helpful reply, much appreciated. You gather I was a bit confused, so maybe keep going forward, like you say. I just noticed a worsening, so wondered, but I didn't expect miracles, just not to feel fairly strong side effects, but then that is the doctor/s saying you won't. Good job I have this forum :)

    It was a patient option on the contact page and I was trying to not get a personal response, but a professional opinion from the source, on safety, as I think it is weird they only do 25mcg, but obviously if it gets to several tablets with said ingredients, that might be why they don't make them stronger dose/bigger as more filler containing the sweet stuff. I know we eat sugar in various forms, in larger amounts in food. I have mixed opinions from others on whether you should take multiples, so wanted their view. the Doc has no idea there is a difference in fillers even....well until I told him.

    I noticed a difference on Actavis, others say that suits them better, I think I was adapting to the Wockhardt, then felt distinctly dizzy all day on Actavis, even after a week on it, so it is unpleasant and one wonders if that is one of the normal transition side effects. And I did want to plan ahead of what brand I was going to stick to...if it is around years later, lol.

    Best regards :) X

  • Hi,

    I too have recently been diagnosed and started with Actavis and lost. 5lb within the first week but it cleared my constipation and I had energy then flopped in the 2nd week. By the 3rd week had to introduce Workhadt and have gone even worse regained all the weight and even more constipated!!

    Fingers crossed we will get there and thank heavens for the advice on this site.

  • Hmmmm, this is messy indeed. It seems the other way round for me, Actavis lost my appetite for me (as above I've only been on Actavis a week after Wockhardt a month-ish). So the doc thinks I am having either all Wockhardt or both to make up 75 mcg, but I am not sure if that is too quick either, from 25mcg for a week, then 50 for a 75 which I haven't started yet,until I decide, so I have taken 50 again for a couple of days. I don't think I lost any weight, but felt hungry on Wockhardt and if anything the change to Actavis made me constipated, along with the lack of appetite, how strange for us all :) X

  • It can literally take months to feel back to "normal" so you really have to give certain meds time to see how you do on them. A few weeks to a month really isn't long enough in my humble opinion, but that is just my opinion and I am not medically trained.

    Jo xx

  • Thanks Jo, so I have swapped back to Wockhardt and day one back on it I felt clearer in the head, day two struggled to get upstairs or for that matter had several sensations of falling, even sat down...really bad on one occasion, third day still struggling, but appetite back straight away, most weird. Insomnia quite bad, as can't tell when tired, head wise, body is beyond knackered. Thank you for your opinion, it's good for me ;) xx

You may also like...